Korean J. Math. Vol. 22 No. 1 (2014) pp.151-167
DOI: https://doi.org/10.11568/kjm.2014.22.1.151

Regularity and semipotency of Hom

Main Article Content

Hamza Ibrahim Hakmi


Let $M$, $N$ be modules over a ring $R$ and $[M,N]=\text {Hom}_{R}(M,N)$. The concern is study of: (1) Some fundamental properties of $[M,N]$ when $[M,N]$ is regular or semipotent. (2) The substructures of $[M,N]$ such as radical, the singular and co-singular ideals, the total and others has raised new questions for research in this area. New results obtained include necessary and sufficient conditions for $[M,N]$ to be regular or semipotent. New substructures of $[M,N]$ are studied and its relationship with the $\text {Tot}$ of $[M,N]$. In this paper we show that, the endomorphism ring of a module $M$ is regular if and only if the module $M$ is semi-injective (projective) and the kernel (image) of every endomorphism is a direct summand.

Article Details


[1] F. Kasch: Modules and Rings. Academic Press, 1982. Google Scholar

[2] F. Kasch: A. Mader: Rings, Modules, and the Total. Front. Math., Birkhauser Verlag, Basel, 2004. Google Scholar

[3] F. Kasch: Regular Substructures of Hom. Appl. Categ. Structures 16 (2008) 159-166. Google Scholar

[4] F. Kasch: Locally injective and locally projective modules. Rocky Mountain J. Math. 32 (4) (2002) 1493-1504. Google Scholar

[5] W. K. Nicholson: I- Rings. Trans. Amer. Math. Soc. 207, (1975), p. 361-373. Google Scholar

[6] G.M. Tsukerman, Rings of endomorphisms of free modules, Sibirsk. Mat. Zh. 7 (7) (1966) 1161-1167. Google Scholar

[7] R. Ware: Endomorphism Rings of Projective Modules. Trans. Amer. Math. Soc. 155, (1971), p. 233-256. Google Scholar

[8] R. Wisbaure: Foundations of Module and Ring Theory.-Philadelphia: Gordon and Breach, 1991. Google Scholar

[9] Y. Zhou: On (Semi)regularity and the total of rings and modules. Journal of Algebra, 322, (2009), p.562-578. Google Scholar